Drowsiness

What is Drowsiness?

A state of impaired awareness associated with a desire or inclination to sleep.

Questions and answers on "Drowsiness"

My father had Neurosurgery post brain hemorrhage due to High BP. The clot was removed and he was recovering well. Lately after 20 days he has episodes of excessive sleepiness and drowsiness. the doctor recommended us for NA+ and K+ & RBS tests which came out to be normal. I took him to the hospital and he stayed there for 7 days. Another CT was done but nothing new or specific was found, doctors could not find the specific reason for that. He was discharged two days back when his drowsiness and sleepiness were normal. However he again have the same kind of Drowsiness and Sleepiness at home. He is on pack diet and still cant move What could be the cause and treatment for that. Should I again take him to the hospital.

doctor1 MD

Hello.

Thanks for posting your query.

Mild drowsiness and sleepiness is expected after haemorrhage, as blood is irritant to brain. Other reason could be cellular level dysfunction which needs to be monitored by checking sodium and potassium levels.

But, you need to observe for severe drowsiness...

Read Full Thread   Ask a Doctor Now

Age: 21 (male)
Weight: 140lbs
Height: 5ft 7"
Neck Size: 13"
Medical history: Anxiety, Gilberts Syndrome
Symptoms: Drowsiness, shortness of breath.

Hi,
I have been suffering from drowsiness for approx 12 months. It begins first thing in the morning and lasts until late afternoon. I feel better in the evenings.
I exercise 4-5 times per week which is intense cardio interval training and strength training. I eat a very healthy high protein low fat diet and take a multivitamin everyday. I just cannot understand why I am feeling this way. I don't actually fall asleep but I feel as if i could. I have a full time job working on computers which is not stressful. My life is otherwise happy, I have no other stresses or concerns aside from my anxiety. I sleep 7-8 hrs a day and have no problems during sleep. I do not snore. I have just checked my blood pressure which is 136/84 pulse 71. Blood sugar normal.

I was diagnosed with gilberts syndrome approx 12 months ago. This was when the drowsiness started. I have had numerous blood tests all of which were completely normal except for high unconjugated bilirubin. Peripheral blood smear showed atypical lymphs, target cells and stomatocytes at one point but a repeat test was clear. I have had ct and mri scan of chest and abdomen, chest xray, ECG, sleep study all of which were normal. I had extensive tests to rule out any sort of liver problem. Everything was normal, but my bilirubin remains high, hence diagnoses of Gilberts.

My GP just doesn't know what is wrong with me and doesn't know how to deal with my issue. I have asked if a prescription of a stimulant such as modafinil is possible but he is reluctant to prescribe it to me.

I do suffer from anxiety which has recently got worse, however there is no identifiable trigger for this. I wonder whether my sleepiness is somehow related. I have received cognitive behavioural therapy in the past and learned to deal with this quite well.

Please can you help me, by pointing me in the right direction as to whether there is anybody I should be referred to, what the possible causes are and whether there is any potential treatment. Many Thanks.

doctor1 MD

Hello,

Thanks for posting your query.

After assessing your history, it seems that you probably have a sleep disorder which sometimes may co-exist with conditions like anxiety, affective disorders.

The best way to confirm diagnosis and treatment is a thorough evaluation by a psychiatrist or sleep...

Read Full Thread   Ask a Doctor Now

Feeling drowsiness, nausea, vomiting , blurred vision. For the last one month there has been report of chest congestion /pain. Age of the patient is 52 years & is male. Two years back there has been a minor head injury( The patient fell because of drowsiness)....after that there has been no treatment in this regard

doctor1 MD

Thanks for your question on Healthcare Magic.
I can understand your concern.
By your history and description, in my opinion, you should definitely take him to hospital and get done blood pressure monitoring (to rule out hypertension), ecg, 2d echo (to rule out cardiac diseases) and MRI brain (to...

Read Full Thread   Ask a Doctor Now

my daughter (22 Month old) got cough and heavy fever my doctor proscribed these medicines Swich CV 5ml twice daily, Laveta M 5ml twice daily, Bricarex A 5ml twice daily. Calpol p 5ml twice daily, after having her first dose of medicine she feel heavy drowsiness. i would like to know that those are ok for this age or it overdose ? or any other suitable medicines for her

doctor1 MD

Hi, thanks for asking in Healthcare Magic.

Weight of the child is important in calculating the required dose. Since you have not mentioned the body weight of your daughter I have given you the dose range.

Swich CV is Cefpodoxime. It is an antibiotic given to treat lung infections. The dose in...

Read Full Thread   Ask a Doctor Now

I am facing diarrhea(mild chrohn's) fatigue a slight rise in temperate (about 99 degree celsius) drowsiness. What can be the reason..this happens to me once and twice in year and it has been happening to me for the past 3 years. Doctors give some tablets and I return to normal but what is the root cause ?

doctor1 MD

HI
Well come to HCM
I really appreciate your concern, if you have a symptoms of diarrhea since long time and it is not happening in regular interval without any severe condition then it may be nonspecific and it may not be ill condition, at the most it could be due to dyspepsia again it is not...

Read Full Thread   Ask a Doctor Now

I am taking muesli extraa capsules 2 nos 2 times a day from last 2 weeks. I am feeling drowsiness in the office , is it because of this capsule or something else

doctor1 MD

Hello XXXXXX

This is Dr. Munish to help you with your query in best possible way.

1. Because you are taking capsules it means that 'muesli' is in powder form and packaged, so make sure manufacturing date is not too old so there is any chance of loss of potency of the medicine.
2. Because it is...

Read Full Thread   Ask a Doctor Now

How long do the drowsy effects of meclizine (as in Bonine) last? Is the drowsy effect lessened by taking less of the drug? What is the optimum amount for an adult?

doctor1 MD

Brief Answer:
It depends on how well your system can adapt

Detailed Answer:
Hello,

Thanks for posting on XXXXXXX

Drowsiness is the most common side effect of meclizine and the last effect of the drowsiness depends on your age (in your case the effect can last for a couple of hours). Nervous system...

Read Full Thread   Ask a Doctor Now

i have recently finished a course of antibiotics, and felt very low on them and fuzzy and wierd.
i stopped taking them on saturday, its not monday and i still feel low and like i cant concentrate?
is this normal?

doctor1 MD

Hi,

Thanks for the query.

Normally antibiotics dont have a sedative effect and definitely dont have a long lasting effect.You stopped taking them 2 days ago,but you're still experiencing drowsiness.The effect of the antibiotics shouldnt last that long. I believe that your drowsiness may be due to...

Read Full Thread   Ask a Doctor Now

Recent questions on  Drowsiness

doctor1 MD

I just had a chocolate shake and a Coca-Cola, and have been having sodas a lot the past month, a few moments ago I got really tired and my stomach felt empty though I had just ate. I have stomach aches and headaches, tongue sores and drowsiness. What's wrong with me?

doctor1 MD

Feeling drowsiness, nausea, vomiting , blurred vision. For the last one month there has been report of chest congestion /pain. Age of the patient is 52 years & is male. Two years back there has been a minor head injury( The patient fell because of drowsiness)....after that there has been no treatment in this regard

doctor1 MD

I am facing diarrhea(mild chrohn's) fatigue a slight rise in temperate (about 99 degree celsius) drowsiness. What can be the reason..this happens to me once and twice in year and it has been happening to me for the past 3 years. Doctors give some tablets and I return to normal but what is the root cause ?

doctor1 MD

Is there any herbal supplement that is contraindicated to ativan?

doctor1 MD

My dad has Lymphphonapathy and had an acute kidney fauiler , doc said yesterday he s kidneys are doing great , he also devolved gout but that s going away also.. A needle biopsy done on back came out negative , now a second biopsy was done 2 days...

doctor1 MD

Hello Doctor, I had a seizer couple weeks ago. I have been taking pills to prevent it from happen again. Now I feel dizzy, and I don't feel too good. I just don't feel right. What's wrong with me? What can I do? Thanks. Cheng Chow

Ask Question
Dr. Andrew Rynne
MD

Hi, I am Dr. Andrew Rynne (Family Physician). I will be guiding you through the process. Please write your question below.

Related Treatment/Therapy